“ Brand: Boots / Dosage Form: Tablets „
These tablets were recommended to me by the pharmacist in Boots a couple of weeks ago when one of my back spasms struck. My normal approach to pain control on these occasions is to apply heat and take "extra power" pain relief (paracetamol, aspirin and caffiene) and ibuprofen, but this time it felt like a bad one so I was looking for some advice. She told me that these tablets contained codeine as well as paracetamol, which made them more powerful, but they could still be taken alongside ibuprofen. She advised me to stagger the ibuprofen, so take two of these then two hours later the ibuprofen, two hours later two more of these and so on. This would give ongoing pain relief 2 hours apart, and seemed a completely logical approach, not sure why I'd never thought of it myself! The advice given was not to take any other products containing paracetamol and also it was reiterated to me (as well as being very clear on the packet) not to take these for more than three days as they pose an addiction risk if taken for longer. Fortunately, the extreme pain I get with these back spasms is usually only at its peak for 2 or 3 days so I was optimistic and pleased with the advice and purchase. The pack I was sold (from behind the counter) contained 32 tablets and cost £1.75, representing great value. The tablets come in blister strips each containing 8 tablets, with paper backing. The tablets themselves are circular about 1cm across, a fairly chunky 2 or 3mm thick, and these are not my favourite format, I do have a bit of trouble getting this shape/size to go down. Sure enough, I needed a large drink to take each one with, and even then the process wasn't gag-free! Pain relief wasn't anything near instant with these tablets, but then my pain was pretty severe at first. However, I would say within half an hour there was definitely some detectable easing, and I would not expect any more than that anyway based on my experience of these episodes. I continued to take the tablets as advised, alongside the ibuprofen and I was definitely impressed with the results. As I say, it didn't take my pain away, but it was significantly more manageable, which is critical in enabling me get up and move around a bit, which is the best thing for the spasms. I took the tablets for two full days and then one dose in the morning of the third before returning to other pain killers. I did not experience any side effects or indications of addiction. The main side effects listed are constipation and -bizarrely- headaches if being taken for headaches! I was very happy with the power of pain relief offered by these tablets and do believe they offered significant benefit over and above my normal "extra power" pain killer approach. I definitely recommend them for a short-term approach to pain relief which is severe and not touched by normal pain killers.
Item: Paracetamol and codeine tablets Price: £1.75 for 32 Bought in: Boots Warning: Only take for 3 days, if still required for pain see your Doctor. I have had to use these due to some extreme dental pain. Won't be too gory but I've had a couple of years of pain which resulted in root treatments then an operation as the root of my tooth was actually inside my jaw bone. Need to go for another operation soon so not fully recovered yet but getting there. I was advised by my dentist to take these tablets after I had had a root canal treatment that just would not calm down pain wise after I had got through 2 treatments. This is not the norm so please do not let this put you off the dentist in any way. He advised me to take these to help settle the pain while some swelling in my face went down. I've since had an operation and need to go for another one so take these occasionally when pain gets really bad. Packaging and design: These come in a "value" design of white box with blue writing over it. (The one I bought recently doesn't have an orange band across it like the picture so don't look out for the box, ask the pharmacist and they will find it for you as it is all behind the counter anyways.) These do come in the caplet form in a silver box and those cost £2.49 for 32 but I can swallow the round tablets so just opt for them when they are available. I have previously bought branded versions that have cost anything between £7 to £9 and have not noticed any extra benefits and the pharmacist advised they have exact same ingredients as the own brand much cheaper ones. The box opens at both ends and has an information leaflet inside it that I recommend you do read as these are strong tablets. The tablets come in little trays that you pop out the tablet from with your fingers. The tablets are round with an indented line to allow you to break them in half if you find then too big to swallow. Across the back of each of the trays it clearly states over and over again that they are paracetamol and codeine tablets so even out of the box you know exactly what they are. The box clearly details on the front and back that "Can cause addiction. For 3 days use only". For me the packaging gives adequate details and information about the tablets and as you need to buy them from the medicine counter in the chmist you get face to face advice on them too. They take away the pain but watch out for..... I only take them when the pain is very bad and often give my dentist a quick call first to let him know I am doing it, so he is aware I am on them again and he agrees they are required, as I am very cautious as they can become addictive very quick. When I take them I am in a lot of pain but can feel a reduction on the pain within 30 to 45 mins. The pain I feel is very acute and is all in my face, once the tablets start to work I feel a sense of heat in my skin and the pain is reduced. The tablets have a number of side effects but for me, as well as taking away the pain they can make me feel really quite spaced out. I try not to take them as soon as the next ones are due, to see if the pain is really still there as you can feel quite out of it and I don't want to take them if they have settled the pain down. At times I do need to take them for a couple of days but other times 2 tablets will be enough to settle the pain and I can go back to the likes of regular paracetamol or ibuprofen. I do not like taking them and where possible would prefer not to, however until my next operation I will have more pain in my face/jaw so have a pack of these on standby in case the pain starts off at a time when the chemist is closed. Please be very careful with these tablets and really only use them if you have to and on medical advice. They can really make you feel zoned out, so if you need to take them, make sure and tell someone who can keep an eye on you to ensure you don't take too many (as you can lose track of time on them) or have any extreme reactions.
Boots Paracetamol and Codeine Tablets I have just come back from holidays, and I always end up taking my prescription medication, but also a small selection of extras such as Paracetamol, plasters, sterile wipes, just in case I need anything. I always grab own brand, as I leave them in resort, so own brand does the job. =Price and Availability= This is an own brand Boots product and can be purchased in store, I paid under £2 for a box of 32 tablets. =The Box= The box is coloured white and orange, it is clearly labelled that they are "Boots Paracetamol and Codeine Tablets, can cause addiction and are for use of up to 3 days" =Size= The box that I purchased was a packet of 32 tablets. =Instructions= There are clear instructions on the box about how to use them, the make up of the tablets, warnings about addiction and contact details for Boots. There is also a clear leaflet in the box further emphasing the points made. =The Tablets= The tablets come in 4 strips which each contain 8 tablets, they are in a white plastic pack with foil cover, so you push through the tablets ready for use. =Age / Use= The tablets are suitable for children over 12 years old and adults. In each tablet there is 500mg of Paracetamol and 8mg of Codeine. They can be taken for symptoms such as period paid, headaches, toothache and backache to name a few common complaints =Taking The Tablets= I was so glad I took the tablets out, as my daughter had gone to the kids club section, so I stretched out on a sunbed by the pool, how I don't know I fell asleep and woke up with the most awful backache as I feel asleep upright whist reading, I just hope I didn't snore. =Pop a tablet= The recommendation was one to two tablets, every 4 to 6 hours with a maximum dose of 8 tablets in 24 hours., the tablets were round in shape, not to big, but they were not coated and had the most horrible powder taste. I had to gulp them down with a big swig of water. I took 2 tablets, and a lot of water. =How did I feel= I will say that within about half an hour I noticed that I felt less pain, although the muscles in back felt uncomfortable, on a pain level this did reduce. I took a 2nd dose before bedtime. =In General= This was not the first time that I have brought these tablets, as I find them highly effective, and I do have a box of these in the home made first aid box, but I also get a new box for holidays, so I know if I need them I have a full box =Other mediciation= If you are taking other medication, then always check with the Pharmacy as to whether you can take these tablets, (my prescription mediciation doesn't clash), but I feel that the peace of mind by checking is worth that few minutes, than risk any problems. =Would I recommend= I would highly recommend these tablets, not just from a value for money perspective, but they do work and cover a wide range of ailments,
One of the things up until recently I had lurking in the back my medicine cabinet was these tablets. I'd had them a while and forgotten all about them to be honest so a couple of weeks ago I went through my stuff and threw out all of my out of date stuff and popped these in my handbag earmarked to actually use them when need be! Recently I have been really busy and constantly on the go and it just wasn't an option to feel off colour! I bought these originally to deal with really bad pains that I suffer with as you can't take these longer than 3 consecutive days and like I say I bought these for really bad pain like migraine and back ache, issues that really plague me. The Packaging: The box is bright orange and white in colour and on the front of it we are clearly told that they are Boots Paracetamol & Codeine Tablets 'Can cause addiction, For 3 days use only' and that they are for 'The relief of pain' and then there is a picture shown of the tablet and I'm told that in my box I have 32 tablets then on the back of the box we are told what they can be used for once again, dosage information is clearly stated, the composition of the tablets is given, lots of warnings are given and contact details for Boots are clearly stated. Inside the box you get trays of 8 tablets in white blister packs and are all foil backed and on that we are told what they are and there is a pamphlet in the box with yet more information on it. The Tablets: The tablets are round and not all that big and uncoated (so they are a bit powdery) and these are suitable for children and adults over 12 years of age. They only contain Paracetamol and Codeine and in each tablet there is 500mg of the Paracetamol and 8mg of the Codeine and they are can be taken for Headaches, Migraines, Toothaches, Period Pains, Rheumatic Pains including Muscle Pains and Backache. These are easy to take and the dosage advice is to take one or two of the tablets with a big drink every 4-6 hours (as needed) with taking no more than 8 of the tablets in any 24 hour period and because they are addictive you really shouldn't take these for longer than 3 days, if you feel the need to take more than that you really probably do need medical advice! I find these pretty good, better than the caplets which give the same amount of Codeine and Paracetamol as these do from Boots, so its a bit odd but I find them to work really quickly! I take these for my worst pains such as Migraines and Back Ache and for Period Pain and they really are highly effective for me and my needs. I find that usually one dose of two tablets is enough at the first sign of pain so I don't have to keep taking something, they're easy to swallow and work so I'm more than happy to pay £1.75 for a whopping 32 tablets! They're invaluable to me and I'm really glad I found these which are now living in my handbag because they just work so fast and allow me to get on with my day! Only available from Boots stores and they get a huge thumbs up from me!
I have always been a sufferer of headaches, throughout my teens and into my 20's. So as you would expect I have tried tablet after tablet. I was taking normal paracetamol every 4 hours and usually ended the day still with my headache, until one day a colleague offered me a paracetamol & Codeine tablet from Boots. This is now the only tablet that I would use for my bad headaches. I found that I was taking far less normal paracetamol as one dose of these was enough to clear my headache completely. Also a packet of 32 of these is only £1.79 from my local Boots, so they last me for a long time. These tablets are available in soluble form or as a tablet that can be swallowed, so there is a choice in Boots that suits those people that find it difficult to swallow tablets. I always use the swallow ones as I really don't find it difficult to take tablets. Although I find these brilliant, I will say due to the price being lower than some other brands on the market, there are a few areas where the lower cost can be seen. First, these tablets are quite large in size, they are not sugar coated or in a capsule, so some people may find it difficult to swallow them, and you don't want them to be lying in your mouth, as the taste isn't very good. As I said I am used to taking tablets so this isn't a problem for me. Also due to the codeine content of these tablets they can make you feel a bit light headed so I personally don't take them if I am going to drive or do anything where I need my full concentration. Again due to the codeine content they can only be taken for 3 days as they can cause addiction, this is why I only take them when I have a bad headache and don't use them too frequently, however, Boots always have made me aware of this when buying them. As with any tablet, I always read the directions before taking them, therefore I know there can be side affects, like there can be with any medication, but I personally have never suffered any bad side affects with these.
I have used Boots own brand paracetamol with codeine tablets on quite a few occasions when I have suffered from particularly bad and intense pain. One occasion springs to mind when I had an impacted wisdom tooth and was waiting for an appointment at the dental hospital to have it removed. The pain was incredibly intense and I was almost in tears as my usual paracetamol tablets just didn't even touch the pain at all. My friend had suggested I use a natural method such as clover oil and I was willing to try just about anything at all, I was in such a state. The pharmacist suggested codeine as an effective method of pain relief, combined with paracetamol. I bought some Boot's own brand painkillers and these cost £1.79 for a box of 32 tablets. I don't really like to use soluble tablets but I was happy to discover these are the type you just have to swallow whole with water. The directions recommended I take two tablets and if I needed to have more, to give myself at least four hours' space in between doses. I was very impressed actually, by just how quickly these tablets work when compared to paracetamol alone. They got to grips with the pain after about fifteen minutes. Although they didn't completely eradicate all of the pain, the certainly helped to make it more bearable and it even meant that I was able to get a few hours' sleep so I didn't feel terrible the following morning. These tablets are not recommended for long term use as they can apparently become addictive. I used them for the three days the box recommended (maximum) and by the fourth day I had my hospital appointment anyway so the tooth was removed! I personally suffered from no nasty side effects from taking these tablets (such as constipation) and they had no adverse effects on me at all. It was all a very positive experience for me and all I really wanted was the pain to go away. I still have over half of a box of these left now in the medicine cupboard and my husband has sued them a couple of times himself and has also stated that he thinks they work better and faster than ordinary paracetamol at tackling particularly intense pain. I do recommend them, but only if your pain is very bad, and definitely only for a few days at a time. They are worth paying that little bit extra for and they gave me rapid results.
WHAT ARE THEY? Pain killing tablets that are from Boots and contain a mix of paracetamol and codeine. HOW DO YOU TAKE THEM? You take 1 or 2 tablets every 4 hours. It depends on how much pain you are in for how many tablets you take but you cannot take more than 8 tablets in 24 hours. They are easy to swallow because the tablets are not very big but you need to take them with a glass of water because they get stuck easy in your throat. WHAT I THINK I buy these tablets quite a lot because I have got a back condition and I spend a lot of the day on my feet and that can make me feel worse. You can only take them for 3 days at a time because they can get addictive but I have consulted with my doctor and he said I can continue to use them. They are effective because of having 500mg of paracetamol mixed with 8mg of codeine. They help me with my back pain and that is good because plain paracetamol tablets do not do anything, I took 2 yesterday when I had a very bad headache and they removed that in less than 15 minutes. There is a side effect that they can make you constipated but I have not had that. I think if you suffer with being constipated anyway then you should do something to stop that side effect either eat more fibre or take some lassativo to help you. There are quite a lot of people who cannot take these because of the mixture of paracetamol and codeine and you need to read the box careful to make sure you will not be harming yourself by taking them. ANYTHING ELSE You can only buy these from Boots and they cost £1.79 for 32 tablets. 4 Dooyoo Stars.
A few weeks ago I was sincerely under the weather and had a never ending headache. I took ibuprofen 3 days on the trot and it was always there so on the friday morning before work I went to Boots and spoke to the chemist at the pharmacy counter who said that I shouldn't continue taking ibuprofen any more and that I should progress onto something a bit stronger. She advised me to take some Paracetemol and Codeine tablets and bless her cotton socks she gave me the cheapy Boots brand which was nice and in my budget! The box is a basic white box, slightly different to the picture above as it has a burgundy/red wine colour basic design. The information is the same as the box says boldly "Can cause addiction, for 3 days use only". In the box there are 32 little round tablets. The tablets are for short term treatment of acute moderate pain such as headache, migraine, period pain etc. They are not to be taken with any other paracetemol containing products and it as explained that if taken for more than 3 days it can make headaches worse which seems counter productive if you ask me! The tablets are not coated or sealed, so those who cannot taste fans of taking tablets may not be fond of these as you need to swallow them pretty quick so you don't notice anything! I did find swallowing them a bit more tricky and did lodge in my throat a bit compared to other pain relief tablets I have taken but my head was pounding so hard I didn't fuss too much! In terms of effectiveness I have to say these did actually work magic. I took 2 in the morning after breakfast and then took 2 in the evening around 6 after eating dinner. My banging head was gone! It felt so good to have relief after waking up every morning 3 days on the trot with a pounding numbing headache and to wake up the following day and being completely pain free. I have since been keeping this box in my bag incase of pain relief as I have to say they are much more effective than nurofen and I didn't think I would ever say that! The following week my friend at work had a bad headache and so I gave her just one of these and within about 30 minutes she was bouncing off the walls as if she was never unwell! I think these do act really quick and are effective but I would definitely heed the warning not to take them for long periods as I think they can cause addiction similar to a lot of over the counter drugs. A box of 32 costs for me £1.99 (or 199 lovely boots advantage card points which I used lol) so I think they are a cheap and handy pain relief I would definitely recommend for anyone who wants some simple tablets that hit the spot quickly and help ease the pain.